Alert archive / New Mexico / Special Weather Statements in 2015

Special Weather Statement, NWS Albuquerque, NM

April 22, 2015Union County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Apr 22, 2015, 4:21 PM MDT for Union County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 4:21 PM MDT (22:21 UTC)
Expired
Apr 22, 2015, 4:45 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM

County Union County, NM

The radar

The Cannon AFB radar (KFDX), 181 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS85 KABQ 222221
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT WED APR 22 2015

NMZ530-222245-
UNION COUNTY-
421 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 445
PM MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF MOUNT DORA...OR ABOUT 20 MILES
SOUTHWEST OF CLAYTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
UNION COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3616 10354 3633 10358 3643 10305 3617 10304
TIME...MOT...LOC 2221Z 258DEG 24KT 3626 10342

$$

40

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Apr 22, 3:31 PM MDT, 50 minutes earlier.

Area forecast discussion, Apr 22, 3:31 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT WED APR 22 2015

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA THIS
AFTERNOON WILL CROSS WESTERN AND NORTHERN NEW MEXICO WITH A CHANCE
FOR SHOWERS...THUNDERSTORMS AND MOUNTAIN SNOW SHOWERS LATE
THURSDAY INTO FRIDAY. A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM
WILL THEN DIVE SOUTHEASTWARD ACROSS NEW MEXICO WITH WIDESPREAD
PRECIPITATION SUNDAY THROUGH MONDAY. A STRONG COLD FRONT IS
EXPECTED WITH THE LATE WEEKEND SYSTEM...WHICH COULD BRING FREEZING
TEMPERATURES MONDAY NIGHT TO ELEVATIONS AS LOW AS 6000 FEET. WINDS
WITH THE FRONT COULD BE QUITE GUSTY SUNDAY NIGHT THROUGH MONDAY
NIGHT.

&&

.DISCUSSION...
MODELS HAVE WEAKENED THE THURSDAY/FRIDAY SYSTEM A BIT...SUGGESTING
IT MAY BRIEFLY OPEN INTO A TROUGH AS IT CROSSES BEFORE REFORMING A
CLOSED LOW IN THE LEE OF THE ROCKIES. NONETHELESS...THE SYSTEM AND
ACCOMPANYING PACIFIC COLD FRONT WILL WRING OUT SCATTERED TO
ISOLATED SHOWERS AND STORMS ACROSS WESTERN AND NORTHERN AREAS
MAINLY THURSDAY NIGHT. PRECIPITATION IS EXPECTED TO BE ON THE
LIGHT SIDE. THE SYSTEM WILL CAUSE WINDS ALOFT TO STRENGTHEN...AND A
POTENT LEE SURFACE TROUGH WILL DEVELOP...PRODUCING BREEZY TO
WINDY CONDITIONS ACROSS SOUTHERN AND EASTERN AREAS THURSDAY...THEN
ACROSS CENTRAL AND EASTERN AREAS FRIDAY. FRIDAYS WINDS NOW LOOK
THE STRONGEST AS DIRECTIONS SHIFT OUT OF THE WEST. GUSTS TO 50 MPH
WILL BE POSSIBLE ACROSS THE EAST CENTRAL PLAINS INCLUDING THE I-40
CORRIDOR.

THE SECOND AND STRONGER UPPER LEVEL TROUGH WILL PROBABLY ALSO
PRODUCE BREEZY TO WINDY CONDITIONS ON SUNDAY...THIS TIME FAVORING
CENTRAL AND SOUTHERN AREAS. WINDS WILL ALSO BE A CONCERN WITH THE
POTENT SOUTH BOUND COLD FRONT SUNDAY NIGHT THROUGH MONDAY AND
POSSIBLY MONDAY NIGHT...ESPECIALLY ACROSS PORTIONS OF THE PLAINS.
THE 700 MB TEMPERATURES SHOULD BOTTOM OUT AROUND 0C...WITH
ACCUMULATING SNOW LIKELY ABOVE 9000 FEET. THE CURRENT MODEL TRACK
FAVORS WESTERN AND CENTRAL AREAS FOR WIDESPREAD ACCUMULATING
PRECIP SATURDAY NIGHT AND SUNDAY...THEN DEPICTS A HEALTHY DOSE OF
WRAP AROUND PRECIP OVER THE NORTHERN AND CENTRAL MOUNTAINS...AND
THE NORTHEAST HIGHLANDS AND PLAINS SUNDAY NIGHT AND MONDAY. IF THE
GFS IS RIGHT...THERE COULD BE SOME LINGERING SHOWERS AND STORMS
ACROSS CENTRAL AREAS MONDAY NIGHT THROUGH TUESDAY NIGHT.

44

&&

.FIRE WEATHER...
BASED ON LOOKING AT THE LATEST WIND/RH/INSTABILITY FORECASTS DECIDED
TO UPGRADE THE WATCH TO A WARNING FOR THE EASTERN PLAINS ZONES. ZONE
106 OR THE LOWER/MIDDLE RIO GRANDE VALLEY LOOKS TO BE MARGINAL AT
BEST DUE TO AREAL COVERAGE/DURATION AND DEPARTURE FROM NORMAL
TEMPERATURE. LEFT ZONE 106 AS A WATCH RIGHT NOW BUT COULD SEE IT
CANCELLED THURSDAY MORNING. GUSTY WINDS AND LOW HUMIDITY WILL RETURN
ACROSS THE EASTERN PLAINS ON FRIDAY BUT TEMPERATURES COOL SOME AND
HAINES VALUES LOOK TO BE A 4/5. HELD OFF ON ISSUING A WATCH AT THIS
TIME FOR THAT AREA. OTHERWISE GUSTY WINDS ALMOST AREAWIDE ON FRIDAY.

SUFFICIENT ENOUGH MID LEVEL MOISTURE AND INSTABILITY HAS ALLOWED A
FEW SHOWERS AND STORMS TO DEVELOP ACROSS THE NORTHWEST THIRD. BETTER
MOISTURE IS FOUND ACROSS THE NE PLAINS DUE TO THE WIND SHIFT THAT
OCCURRED LAST NIGHT. THUS STRONGER STORMS AND SOME LOCALIZED WETTING
RAIN WILL BE FOUND THERE. THIS ACTIVITY SHOULD LAST WELL INTO THE
OVERNIGHT AND SOME LOW CLOUDS SHOULD FORM.

THE SOUTHERN CALIFORNIA LOW WILL APPROACH THE STATE TONIGHT AND
INCREASE THE WINDS ALOFT. THE STRONGER WIND FLOW WILL MIX DOWN TO
THE SURFACE ON THURSDAY WHILE A LOW PRESSURE AREA GENERATES ACROSS
THE SE PLAINS. THE SURFACE WINDS WILL INCREASE ACCORDINGLY. THIS
WILL BE COMBINED WITH LOW RH VALUES ESPECIALLY FAVORING THE EASTERN
PLAINS. MIXING HEIGHTS LOOK TO BE UNUSUALLY HIGH WITH HAINES 5/6
VALUES. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL EAST AND NEAR TO
BELOW NORMAL WEST. A FEW DRIER SHOWERS AND STORMS COULD FORM ACROSS
THE WESTERN HALF...ESPECIALLY FAVORING THE LATTER PORTION OF THE
DAY.

THE UPPER LOW IS STILL EXPECTED TO WASH OUT OVER THE WESTERN/CENTRAL
AREAS THURSDAY NIGHT. SOME LOCALIZED WETTING RAIN WILL MOST LIKELY
OCCUR AS THE LOW WASHES OUT BUT DOESNT APPEAR TO BE A LOT.

ADDITIONAL INSTABILITY WILL REMAIN OVERHEAD ON FRIDAY AND COULD FUEL
SOME DRIER SHOWERS/STORMS FAVORING THE WESTERN HALF. EASTERN AREAS
SHOULD SEE DOWNSLOPE WIND CONDITIONS. TEMPERATURES WILL GENERALLY
COOL AND BE BELOW NORMAL MOST AREAS EXCEPT FOR NEAR THE TX STATE
LINE. GUSTY WINDS WILL OCCUR ACROSS THE ENTIRE AREA ALTHOUGH RH
VALUES WILL HAVE MODIFIED SOME THANKS TO THE COOLING. HAINES VALUES
WILL ALSO TREND LOWER. THE MAIN AREA OF CONCERN WOULD BE ACROSS THE
FAR EASTERN PLAINS IN TERMS OF INSTABILITY/LOW RH AND STRONG WINDS.

THE AREA SHOULD DRY SOME ON SATURDAY ALTHOUGH ANOTHER PACIFIC LOW
WILL DIVE IN FROM THE NORTHWEST AND START TO IMPACT WESTERN AREAS
LATE IN THE DAY. THE WIND GRADIENT WILL INCREASE AHEAD OF THE LOW
AND COULD PROVIDE A BELT OF STRONGER WINDS ACROSS THE
SOUTHERN/EASTERN TIER. CANT RULE OUT SOME LOCALIZED CRITICAL
CONDITIONS ACROSS THE FAR SOUTH AND EAST BUT DOESNT APPEAR TO BE
LONG LIVED OR LARGE IN COVERAGE.

UNSETTLED/COOL AND MOIST WEATHER IS ANTICIPATED SATURDAY NIGHT INTO
SUNDAY AS THE UPPER PACIFIC LOW CENTERS ITSELF OVER THE STATE. IT
APPEARS THAT THE GFS MODEL HAS TRENDED TOWARDS THE MORE BULLISH
CANADIAN/ECMWF MODEL IN TERMS OF STORM IMPACT. THUS...CONFIDENCE IS
INCREASE FOR A MORE WIDESPREAD WETTING RAIN...HIGHER ELEVATION SNOW
EVENT. IT APPEARS THAT THE ALL OF THE MODELS KEEP THE LOW LINGERING
AROUND WELL INTO MONDAY AS IT DEPARTS TO THE EAST. THUS...EXPECT
ADDITIONAL WETTING MOISTURE DURING THIS PERIOD.

A DRIER RIDGE PATTERN IS STILL DEPICTED BY THE MODELS BY THE MIDDLE
OF NEXT WEEK. THIS MEANS MUCH WARMER AND DRIER CONDITIONS. IF THE
WETTING RAIN EVENT OCCURS SUNDAY/MONDAY THEN GREENUP SHOULD INCREASE
SIGNIFICANTLY ACROSS THE LOW/MID ELEVATIONS. IT HAS STALLED SOMEWHAT
IN AREAS DUE TO THE LACK OF TOP SOIL MOISTURE. HOW LONG THE RIDGE
PATTERN REMAINS OVER THE STATE IS IN QUESTION. DOES A BAJA LOW
DEVELOP AND UNDERCUT THE RIDGE AND PROVIDE SOME SHOWERS OR DOES THE
RIDGE BREAK DOWN DUE TO A PACIFIC LOW COMING IN FROM THE NORTHWEST.
TIME WILL TELL.

50

&&

.AVIATION...
18Z TAF CYCLE
ISOLD TO SCT CONVECTION WILL IMPACT THE NORTHERN TIER OF THE
FORECAST AREA TODAY. THE STRONGER STORMS WILL BE FOUND ACROSS THE
NE PLAINS DUE TO A FOCUS BOUNDARY AND BETTER MOISTURE/INSTABILITY.
TERMINAL SITES ARE NOT LIKELY TO BE IMPACTED BY TS/SH BUT WILL BE
WATCHING TCC CLOSELY. PERHAPS SOME PASSING VIRGA TYPE SH AT SAF...AEG
AND FMN. THE ACTIVITY WILL CONTINUE ACROSS THE NE THIRD OF NM WELL
INTO THE OVERNIGHT BUT THE MAIN HAZARD LATER TONIGHT WILL BE LOW
CLOUD POTENTIAL. LOOKING AT MVFR CIGS AT TCC BY MIDNIGHT. WENT A
LITTLE AHEAD OF GUIDANCE ON THIS TIMING. WESTERLY WIND SHOULD
LIMIT LOW CLOUDS FROM REACHING LVS TONIGHT BUT WILL NEED TO BE
WATCHED. INDICATING SOME GUSTIER BREEZES KICKING IN BY LATE
MORNING THUR AT LVS/TCC.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  69  37  65 /   5  10  20  20
DULCE...........................  32  66  29  57 /  10  20  30  30
CUBA............................  35  66  34  58 /   5  10  30  30
GALLUP..........................  30  65  30  60 /   0  10  30  20
EL MORRO........................  34  60  31  57 /   0  20  40  20
GRANTS..........................  30  65  29  61 /   0  10  30  20
QUEMADO.........................  36  61  33  58 /   0  10  30  20
GLENWOOD........................  43  72  40  67 /   0  20  20  20
CHAMA...........................  30  61  30  55 /  20  20  30  30
LOS ALAMOS......................  43  63  41  59 /   5  10  20  30
PECOS...........................  39  64  37  60 /   5  10  20  10
CERRO/QUESTA....................  28  65  29  58 /  20  10  30  30
RED RIVER.......................  31  55  28  49 /  20  20  30  30
ANGEL FIRE......................  26  58  26  55 /  20  10  30  20
TAOS............................  31  65  32  59 /  10  10  20  20
MORA............................  37  63  36  59 /  10  10  20  20
ESPANOLA........................  42  70  42  62 /   5   5  20  20
SANTA FE........................  42  63  40  60 /   0   5  20  20
SANTA FE AIRPORT................  37  69  36  64 /   0   5  20  20
ALBUQUERQUE FOOTHILLS...........  48  71  45  65 /   0   5  20  10
ALBUQUERQUE HEIGHTS.............  47  73  45  66 /   0   5  20  10
ALBUQUERQUE VALLEY..............  45  73  44  67 /   0   5  20  10
ALBUQUERQUE WEST MESA...........  45  74  44  66 /   0   5  20  10
LOS LUNAS.......................  41  76  40  69 /   0   5  20  10
RIO RANCHO......................  46  73  45  65 /   0   5  20  10
SOCORRO.........................  44  76  43  69 /   0  10  10  10
SANDIA PARK/CEDAR CREST.........  44  66  39  62 /   0   5  20  10
TIJERAS.........................  45  69  40  64 /   0   5  20  10
MORIARTY/ESTANCIA...............  35  67  32  62 /   0   5  10  10
CLINES CORNERS..................  38  66  35  63 /   0   5  10  10
GRAN QUIVIRA....................  42  67  40  63 /   0   5  10  10
CARRIZOZO.......................  44  73  45  68 /   0   5  20  10
RUIDOSO.........................  41  68  38  64 /   0   5  20  10
CAPULIN.........................  40  66  39  66 /  20  10  20  20
RATON...........................  36  71  35  67 /  20  10  20  20
SPRINGER........................  39  71  38  66 /  20  10  10  10
LAS VEGAS.......................  37  67  37  63 /   5   5  10  10
CLAYTON.........................  46  74  47  74 /  20  10  10  10
ROY.............................  43  71  40  69 /  10  10  10  10
CONCHAS.........................  50  78  50  73 /  10   5  10   5
SANTA ROSA......................  45  76  46  70 /   5   5  10   5
TUCUMCARI.......................  47  83  48  77 /  10   5  10   5
CLOVIS..........................  44  80  48  76 /   5   5  10   5
PORTALES........................  46  80  50  76 /   5   5  10   5
FORT SUMNER.....................  45  79  49  74 /   5   5  10   5
ROSWELL.........................  45  84  49  77 /   5   5  10   5
PICACHO.........................  46  76  46  70 /   0   5  10  10
ELK.............................  45  69  42  66 /   0   5  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ106.

&&

44
Hazardous weather outlook, Apr 22, 6:03 AM MDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT WED APR 22 2015

NMZ501>540-231200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING NEAR AND ESPECIALLY EAST OF A LINE FROM CLOVIS TO
CONCHAS LAKE TO RATON. THE GREATEST THREAT WILL BE STRONG...
POSSIBLY DAMAGING...WINDS AND TO A LITTLE LESSER DEGREE LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR AREAS EAST FROM THE CENTRAL MOUNTAIN CHAIN TO THE
TEXAS LINE AS WELL AS THE MIDDLE AND LOWER RIO GRANDE VALLEY WHERE
LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY
EVENING FOR AREAS NEAR AND ESPECIALLY EAST OF A LINE FROM CLOVIS
TO CONCHAS LAKE TO RATON DUE TO THE RISK OF A FEW SEVERE
THUNDERSTORMS.

43

In the hours before

Special weather statement, Apr 22, 1:10 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
110 PM MDT WED APR 22 2015

NMZ527-530-221945-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
110 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY THROUGH
145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRANSON...OR ABOUT 13 MILES NORTH OF DES
MOINES...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN UNION COUNTY...INCLUDING STATE HIGHWAYS 456 AND 551
BETWEEN FOLSOM AND BRANSON.

&&

LAT...LON 3700 10363 3692 10363 3690 10391 3698 10393
      3701 10386 3701 10375 3701 10364
TIME...MOT...LOC 1908Z 246DEG 7KT 3695 10387
Special weather statement, Apr 22, 1:21 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT WED APR 22 2015

NMZ528-531-221945-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
121 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHERN
COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH 145 PM MDT...

AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF SPRINGER...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN COLFAX...NORTHEASTERN MORA AND NORTHWESTERN HARDING
COUNTIES.

&&

LAT...LON 3635 10437 3610 10426 3608 10460 3625 10467
TIME...MOT...LOC 1921Z 252DEG 7KT 3619 10453

40
Special weather statement, Apr 22, 1:50 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT WED APR 22 2015

NMZ527-530-222015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
150 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EASTERN COLFAX
COUNTIES THROUGH 215 PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CAPULIN...OR ABOUT 13 MILES
SOUTHWEST OF DES MOINES...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES AND CAPULIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3686 10372 3661 10358 3653 10406 3670 10415
TIME...MOT...LOC 1950Z 247DEG 28KT 3665 10399

40
Special weather statement, Apr 22, 2:31 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
231 PM MDT WED APR 22 2015

NMZ527-528-530-531-222115-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-UNION
COUNTY-
231 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...SOUTHEASTERN
COLFAX AND NORTHERN HARDING COUNTIES THROUGH 315 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
FARLEY TO FARLEY TO 7 MILES SOUTHEAST OF ABBOTT...AND MOVING
SOUTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...GLADSTONE...AND U.S.
HIGHWAY 56 FROM EAST OF ABBOTT TO NEAR THE INTERSECTION OF STATE
HIGHWAY 120.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3643 10374 3627 10378 3622 10383 3609 10408
      3623 10425 3631 10413 3636 10404 3650 10401
TIME...MOT...LOC 2029Z 296DEG 6KT 3646 10399 3636 10400
          3631 10405 3622 10419
Special weather statement, Apr 22, 3:39 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT WED APR 22 2015

NMZ530-222230-
UNION COUNTY-
339 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 430
PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CLAYTON LAKE STATE PARK...OR
ABOUT 17 MILES NORTHWEST OF CLAYTON...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CLAYTON LAKE STATE PARK...
SENECA AND MOSES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3657 10347 3670 10345 3677 10300 3652 10300
TIME...MOT...LOC 2138Z 261DEG 27KT 3661 10339
Special weather statement, Apr 22, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT WED APR 22 2015

NMZ530-222245-
UNION COUNTY-
421 PM MDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 445
PM MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF MOUNT DORA...OR ABOUT 20 MILES
SOUTHWEST OF CLAYTON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
UNION COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3616 10354 3633 10358 3643 10305 3617 10304
TIME...MOT...LOC 2221Z 258DEG 24KT 3626 10342

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:59 AM MDTSpecial Weather StatementABQCurry46 min
Apr 22, 4:30 AM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more24 hr
Apr 22, 12:46 PM MDTSpecial Weather StatementABQColfax29 min
Apr 22, 1:21 PM MDTSpecial Weather StatementABQColfax24 min
Apr 22, 1:41 PM MDTSevere Thunderstorm WarningABQUnion49 min
Apr 22, 1:50 PM MDTSpecial Weather StatementABQUnion25 min
Apr 22, 2:31 PM MDTSpecial Weather StatementABQHarding44 min
Apr 22, 3:18 PM MDTRed Flag WarningABQHarding, San Miguel, Union29 hr
Apr 22, 3:39 PM MDTSpecial Weather StatementABQUnion51 min
Apr 22, 4:43 PM MDTSevere Thunderstorm WarningABQUnion32 min

Nearby

Special Weather Statements in New Mexico, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.